Texas, 2009Flash Flooding in Texas, April 27, 2009
April 27, 2009 · NWS SJT · 12 events in 4 counties and zones
A complex of thunderstorms produced very heavy rainfall and flash flooding across the southern half of West Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms produced very heavy rainfall and flash flooding across the southern half of West Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 26, 11:30 PM CST, 30 minutes earlier.
Area forecast discussion, Apr 26, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1230 AM CDT MON APR 27 2009
.DISCUSSION...
/SEE AVIATION SECTION FOR 06Z TAF DISCUSSION/
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS FROM SAN ANGELO TO JUNCTION AND
BRADY AT 5Z WERE MOVING SLOWLY NORTHEAST TO EAST. EXPECT ACTIVITY
TO CONTINUE THROUGH MONDAY MORNING AS UPPER SHORTWAVES MOVE
ACROSS THE REGION. BEST CHANCE OF STORMS AFTER DAYBREAK WILL BE AT KABI.
STRATUS HAS BEEN BROKEN UP BY STORMS THIS EVENING...BUT EXPECT
MVFR CIGS TO REFORM. MAY SEE SOME LIGHT FOG AND IFR CIGS AT KSOA
AND KJCT WHERE SIGNIFICANT RAINFALL AMOUNTS HAVE OCCURED. MVFR
CIGS SHOULD INCREASE TO VFR MONDAY AFTERNOON. ALSO MENTIONED LLWS
UNTIL 15Z. KDYS VAD WAS SHOWING 50 KTS AT THE SECOND GATE...WHILE
KSJT RADAR WAS SHOWING ONLY 35 KTS. KSJT LOWER WINDS PROBABLY DUE
TO STORMS AND EXPECT LLWS TO REDEVELOP ACROSS THE CWA...AS GFS
MODEL HAS 40 KT 850MB WINDS.
&&
.PREV DISCUSSION... /ISSUED 650 PM CDT SUN APR 26 2009/
DISCUSSION...
/SEE AVIATION SECTION FOR 00Z TAF DISCUSSION/
AVIATION...
SEVERE/POSSIBLY TORNADO STORM NEAR AND SOUTH OF OZONA MAY
AFFECT KSOA SONORA AROUND 1Z. LARGE HAIL AND DAMAGING WINDS MAY BE
POSSIBLE FOR 2 TO 4 HOURS AT KSOA. SCATTERED THUNDERSTORMS OTHERWISE
POSSIBLE ACROSS MOST OF TAF SITES THROUGH THE NIGHT AS AN UPPER
SHORTWAVE MOVES ACROSS. SOME SHOWERS AND THUNDERSTORMS MAY AFFECT
EASTERN TAFS SITES IN THE MORNING HOURS AS IT MOVES EAST.
OTHERWISE MVFR CIGS...RETURN THIS EVENING.
PREV DISCUSSION... /ISSUED 210 PM CDT SUN APR 26 2009/
SHORT TERM...
FOR THIS AFTERNOON AND TONIGHT... THERE IS A THREAT FOR SEVERE WEATHER
AS AN UPPER TROUGH OVER THE WESTERN CONUS SHIFTS EASTWARD TODAY
AND TONIGHT WITH A LEAD SHORTWAVE LIFTING OUT ACROSS THE CENTRAL
AND NORTHERN PLAINS...AND A SHORTWAVE AND SPEED MAX MOVE THROUGH
THE BASE OF THE TROUGH AND INTO TEXAS. CURRENT WATER VAPOR SHOWS
WEAK SHORTWAVE DISTURBANCE MOVING INTO TEXAS FROM NEW
MEXICO/MEXICO...THIS WILL HELP INITIATE THUNDERSTORMS THIS
AFTERNOON ALONG AND EAST OF THE DRYLINE. THE DRY LINE IS EXPECTED
TO EXTEND FROM THE EASTERN PANHANDLE TO THE BIG BEND REGION BY
LATE THIS AFTERNOON. THE AIRMASS WILL DESTABILIZE THIS AFTERNOON
WITH THE APPROACH OF A WEAK SHORTWAVE AND SHOULD SEE STRONGER AND
INCREASED THUNDERSTORM COVERAGE...ESPECIALLY ACROSS THE WESTERN
BIG COUNTRY AND CONCHO VALLEY...THESE STORMS WILL QUICKLY MOVE TO
THE NORTHEAST INTO THE NORTHERN BIG COUNTRY. SPC HAS PLACED THE
BIG COUNTRY IN A MODERATE RISK FOR SEVER THUNDERSTORMS. INITIALLY
THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES ...BUT BY LATE AFTERNOON/EARLY
EVENING THE TORNADO THREAT INCREASES AS 45 TO 55 KNOT LLJ DEVELOPS
ACROSS THE AREA. WITH A MOIST AIRMASS IN PLACE FLOODING MAY BECOME
A THREAT AS HEAVY RAINFALL IS POSSIBLE. THIS SITUATION WILL NEED
TO BE MONITORED.
FOR TONIGHT INTO MONDAY MORNING...THE COMBINATION OF THE LLJ AND A
SHORTWAVE MOVING INTO THE AREA WILL MAKE ADDITIONAL THUNDERSTORMS
DEVELOPMENT POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS WITH THE
ACTIVITY SHIFTING TO THE EAST AND SOUTHEAST BY MORNING. THE SEVERE
THREAT WILL CONTINUE INTO THE MORNING HOURS.
FOR MONDAY...THE UPPER LEVEL TROUGH SHIFT TO THE NORTHEAST AND A
CLOSED LOW MOVES INTO THE NORTHERN PACIFIC COAST...WITH A SERIES OF
UPPER LEVEL DISTURBANCES MOVING THROUGH THE UPPER LEVEL FLOW...THIS
WILL KEEP THE MENTION OF PRECIPITATION IN THE FORECAST...WITH THE
MAIN ACTIVITY SHIFTING TO THE EASTERN BIG COUNTRY AND THE HEARTLAND.
28
LONG TERM...
WITH FOCUS ON SHORT TERM THREAT OF SEVERE WEATHER THIS AFTERNOON
AND EVENING...WILL NOT SPEND AS MUCH TIME AS USUAL ON THE EXTENDED
PERIOD TODAY. A GLANCE AT THE 12Z GFS DOES SHOW THAT THE FORECAST
THROUGH MIDWEEK IS PRETTY MUCH ON TRACK. ACTIVITY THAT DEVELOPS
OVER THE EASTERN COUNTIES ON MONDAY SHOULD BE EXITING THE AREA TO
THE NORTHEAST BY MONDAY EVENING. A COLD FRONT IS THEN EXPECTED TO
PUSH SOUTH INTO TX MONDAY NIGHT INTO TUESDAY AS A STRONG VORT MAX
OVER THE INTER-MOUNTAIN WEST LIFTS NORTHEAST ACROSS THE CENTRAL
PLAINS. THE 12Z NAM IS A BIT MORE AGGRESSIVE IN THE SOUTHWARD
PROGRESS OF THE FRONT MONDAY NIGHT INTO TUESDAY...AND THIS
WARRANTS KEEPING SOME POPS NEAR THE FRONT UP OVER THE BIG COUNTRY.
THE FRONT THEN DROPS DOWN INTO THE AREA ON TUESDAY AND STALLS OUT.
STORMS WILL PROBABLY DEVELOP DURING THE AFTERNOON OVER WEST TX IN
THE UPSLOPE FLOW REGIME AND MOVE EAST ACROSS WEST CENTRAL TX LATE
IN THE DAY AND INTO THE OVERNIGHT AS AN MCS ORGANIZES AND MOVES
EAST ACROSS SOUTHERN OK/NORTH TX.
THE MODELS BEGIN TO DIVERGE TOWARD THE END OF THE WEEK WITH THE
DETAILS...ALTHOUGH THE GFS/ECMWF BRING A POLAR FRONT DOWN INTO TX
AND EJECT A SOUTHERN STREAM DISTURBANCE INTO THE CENTRAL/SOUTHERN
PLAINS NEXT WEEKEND. THE GFS IS COLDER THAN THE ECMWF...WHICH
KEEPS THE BULK OF THE COOLER AIR TO OUR NORTHEAST. THE GFS IS ALSO
FARTHER SOUTH WITH THE TRACK OF NEXT WEEKENDS SOUTHERN STREAM
TROUGH WHICH WOULD BE MORE FAVORABLE FOR WIDESPREAD PRECIP THAN
THE DRIER ECMWF. WITH ALL THESE UNCERTAINTIES TO DEAL WITH...WILL
ONLY MAKE A FEW TWEAKS HERE AND THERE TO THE TEMPS AND POPS. I DID
BRING TEMPS DOWN FOR THE LATTER PART OF THE WEEK AND INSERTED POPS
FOR SAT/SAT NIGHT TIME FRAME.
LACY
FIRE WEATHER...
SOUTHERLY LOW LEVEL FLOW WILL CONTINUE TO STREAM GULF MOISTURE IN
ACROSS THE REGION AND THIS COMBINED WITH THE CONTINUING CHANCE FOR
PRECIPITATION WILL KEEP THE FIRE DANGER LOW ACROSS WEST CENTRAL
TEXAS THROUGH THE UPCOMING WEEK.
28
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 66 79 62 76 63 / 40 50 30 30 30
SAN ANGELO 66 84 63 80 65 / 40 30 10 30 30
JUNCTION 68 82 65 82 66 / 60 30 10 20 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99/04
Hazardous weather outlook, Apr 26, 1:28 PM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 PM CDT SUN APR 26 2009
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
228 PM CDT SUN APR 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS THE BIG COUNTRY.
THERE IS A SLIGHT RISK FOR SEVERE STOMS ACROSS THE REMAINDER OF
WEST CENTRAL TEXAS. THE PRIMARY CONCERN IS FOR THIS AFTERNOON AND
TONIGHT WITH THE APPROACH OF A DRYLINE AND UPPER LEVEL
DISTURBANCE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
BECOME MORE NUMEROUS THIS AFTERNOON ACROSS THE BIG COUNTRY AND
CONCHO VALLEY INTO THE HEARTLAND. SOME OF THE STORMS COULD BE
SEVERE.
WITH AN INCREASINGLY UNSTABLE AIRMASS AND FAVORABLE VERTICAL
SHEAR PROFILES...THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING TORNADOES...DESTRUCTIVE HAIL AND DAMAGING WINDS.
THERE IS POTENTIAL FOR SEVERE STORMS TO CONTINUE TONIGHT.
IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ON MONDAY...SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA EAST OF
A LINE FROM SWEETWATER TO EDEN TO JUNCTION. ON TUESDAY...THE
ARRIVAL OF A WEAK COLD FRONT INTO A MOIST AND UNSTABLE AIRMASS
WILL BRING A THREAT OF SEVERE STORMS TO WEST CENTRAL TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY AND TUESDAY OF THIS
WEEK.
In the hours before
Special weather statement, Apr 26, 9:22 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1022 PM CDT SUN APR 26 2009
TXZ076-077-270415-
SCHLEICHER TX-CROCKETT TX-
1022 PM CDT SUN APR 26 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT FOR
SCHLEICHER AND CROCKETT COUNTIES...
AT 1021 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 28 MILES WEST OF ELDORADO...OR ABOUT 12
MILES NORTHEAST OF OZONA...MOVING EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 1040 PM CDT
THE INTERSECTION OF US-190 AND RANCH ROAD 1828 BY 1100 PM CDT
THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915 AND ELDORADO
BY 1115 PM CDT
PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
WEST CENTRAL TEXAS.
LACY
Special weather statement, Apr 26, 9:43 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1043 PM CDT SUN APR 26 2009
TXZ071-072-270445-
TOM GREEN TX-IRION TX-
1043 PM CDT SUN APR 26 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT FOR TOM
GREEN AND IRION COUNTIES...
AT 1040 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES WEST OF MERTZON...MOVING EAST
AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SHERWOOD AND MERTZON BY 1100 PM CDT
TANKERSLEY AND KNICKERBOCKER BY 1120 PM CDT
SAN ANGELO BY 1140 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
WEST CENTRAL TEXAS.
Local storm report, Apr 26, 9:47 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1047 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL TELEGRAPH 30.33N 99.91W
04/26/2009 E1.75 INCH KIMBLE TX LAW ENFORCEMENT
HAIL LASTED FOR 10 MINUTES.
&&
11Special weather statement, Apr 26, 10:33 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1133 PM CDT SUN APR 26 2009
TXZ072-077-270530-
TOM GREEN TX-SCHLEICHER TX-
1133 PM CDT SUN APR 26 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT FOR TOM
GREEN AND SCHLEICHER COUNTIES...
AT 1132 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTH OF CHRISTOVAL...OR ABOUT
15 MILES NORTHEAST OF ELDORADO...MOVING EAST AT 30 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHEASTERN SCHLEICHER AND SOUTHEASTERN TOM GREEN COUNTIES.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Apr 26, 11:04 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1204 AM CDT MON APR 27 2009
TXZ071-072-270600-
TOM GREEN TX-IRION TX-
1204 AM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT FOR TOM GREEN
AND IRION COUNTIES...
AT 1204 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES WEST OF KNICKERBOCKER...OR
ABOUT 6 MILES EAST OF MERTZON...MOVING NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
US-67 NEAR THE IRION-TOM GREEN COUNTY LINE BY 1210 AM CDT
SAN ANGELO BY 1230 AM CDT
WALL BY 1245 AM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Apr 26, 11:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1256 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL SAN ANGELO 31.45N 100.45W
04/27/2009 E0.75 INCH TOM GREEN TX NWS EMPLOYEE
PENNY HAIL AT NWS SAN ANGELO
&&
11Flash Flood, Kimble
- When
- April 27, 12:00 AM CST
- Where
- Kimble County, (Jct)kimble Co Arpt to 1 mi NW of (Jct)kimble Co Arpt
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.500, -99.770
County Dispatch reported that Junction schools were closed early today due to heavy rain and the potential of flooded roadways and low water crossings.
Flash Flood, Kimble
- When
- April 27, 12:15 AM CST
- Where
- Kimble County, 1 mi NW of Segovia to 1 mi NNW of Segovia
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.430, -99.682
Texas Department of Transportation indicated that debris and rock was over Farm to Market Road 2169 due to flooding.
Flash Flood, Kimble
- When
- April 27, 12:30 AM CST
- Where
- Kimble County, 4.81 mi W of (Jct)kimble Co Arpt to 3.81 mi NW of (Jct)kimble Co Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.510, -99.850
Texas Department of Transportation indicated water was over low spots and low water crossings along Ranch Road 1674 from I-10 to Ranch Road 864.
Flash Flood, McCulloch
- When
- April 27, 6:45 AM CST
- Where
- McCulloch County, 2.07 mi N of Salt Gap to 1.07 mi NE of Salt Gap
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 31.330, -99.600
Texas Department of Transportation indicated that numerous low water crossings along Farm to Market Road 504 to Doole were flooded.
Flash Flood, McCulloch
- When
- April 27, 6:45 AM CST
- Where
- McCulloch County, 3.55 mi WSW of Brady Res to 5.17 mi WSW of Brady Res
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 31.122, -99.431
Texas Department of Transportation reported water over roadway from Melvin to Brady along Farm to Market Road 2028.
Flash Flood, McCulloch
- When
- April 27, 6:45 AM CST
- Where
- McCulloch County, 1 mi ENE of Brady to 0.31 mi NE of Brady
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 31.136, -99.314
Texas Department of Transportation indicated that Farm to Market Road 714 over Brady Creek was closed due to flooding.
Flash Flood, McCulloch
- When
- April 27, 7:00 AM CST
- Where
- McCulloch County, 1.18 mi W of Placid to 2.18 mi NW of Placid
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 31.320, -99.200
Texas Department of Transportation indicated Farm to Market Road 1028 was closed due to flooding.
Flash Flood, Tom Green
- When
- April 27, 7:00 AM CST
- Where
- Tom Green County, 1.82 mi SW of San Angelo to 2.82 mi W of San Angelo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.450, -100.450
San Angelo Dispatch reported street flooding at numerous intersections and barricades set up at low water crossings across the city.
Flash Flood, Sutton
- When
- April 27, 8:53 AM CST
- Where
- Sutton County, 11.05 mi S of Sonora Allison Arpt to 12.05 mi SW of Sonora Allison Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.510, -100.900
Texas Department of Transportation reports Ranch Market Road 1989 was closed along Granger Draw due to flooding and high water. Over one and a half feet of water was over the road.
Flash Flood, Sutton
- When
- April 27, 10:16 AM CST
- Where
- Sutton County, 22.69 mi ENE of Sonora to 21.69 mi E of Sonora
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.650, -100.260
Texas Department of Transportation indicates that Ranch Road 2597 was closed due to flooding at the intersection of Ranch Road 864.
Flash Flood, Sutton
- When
- April 27, 10:34 AM CST
- Where
- Sutton County, 17.48 mi ENE of Sonora to 16.48 mi E of Sonora
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.670, -100.360
Texas Department of Transportation indicated that Ranch Road 2596 was closed due to flooding in Sutton County at the First Draw which is located just past the intersection with Ranch Road 864.
Flash Flood, Kimble
- When
- April 27, 1:05 PM CST
- Where
- Kimble County, 13.97 mi ENE of Segovia to 13.74 mi ENE of Segovia
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.490, -99.450
Texas Department of Transportation reported that Ranch Road 385 was closed due to flooding from US Highway 377 to US Highway 290. Numerous low water crossings were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, April 27 to 28, 20091 death · $16 million · EF0 · 15 events
- Flash Flooding in Missouri, April 27, 20091 death · 3 events
- Tornadoes and Flash Flooding in Texas, April 27, 20092 injured · $396,000 · EF1 · 18 events
- Tornado in Arkansas, April 27, 2009$50,000 · EF1 · 1 event
- Tornadoes and Flash Flooding in Texas, April 27, 2009$13,000 · EF0 · 7 events
- Winter Storm in Montana, April 27 to 30, 20097 events
- Winter Storm in Montana, April 27 to 28, 20096 events
- Winter Storm and High Wind in Montana, April 27 to 29, 200965 kt wind · 4 events
- Flooding in Illinois, April 27 to 28, 20094 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 27 to 28, 20094 events
- Hail in Oklahoma, April 27, 20091 in hail · 3 events
- Damaging Wind and Lightning Strike in Texas, April 27, 2009$1,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166855, 166854, 166825, 166832, 166858, 166860, 166830, 166844, 166828, 166836, 166840, 166850.